Differential and Integral Equations

Thomas-Fermi theory with magnetic fields and the Fermi-Amaldi correction

Gisèle Ruiz Goldstein, Jerome A. Goldstein, and Wenyao Jia

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Of concern is a quantum mechanical system having $N_{1}$ (resp. $N_{2}$) spin up (resp. spin down) electrons, in the presence of a potential $V$ and a magnetic field $B.$ When the Fermi-Amaldi correction is incorporated into the Thomas-Fermi energy functional, convexity is lost and the computation of the ground state spin up and down electron densities becomes nontrivial. We discuss the existence of these densities and various approximation procedures for them, via variational calculus, differential equations, and numerical procedures.

Article information

Differential Integral Equations, Volume 8, Number 6 (1995), 1305-1316.

First available in Project Euclid: 15 May 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 81V45: Atomic physics
Secondary: 49S05: Variational principles of physics (should also be assigned at least one other classification number in section 49) 81V55: Molecular physics [See also 92E10]


Goldstein, Gisèle Ruiz; Goldstein, Jerome A.; Jia, Wenyao. Thomas-Fermi theory with magnetic fields and the Fermi-Amaldi correction. Differential Integral Equations 8 (1995), no. 6, 1305--1316. https://projecteuclid.org/euclid.die/1368638167

Export citation